Starting in January, I began experiencing what I call “sinking spells.” What happens is I suddenly loose all energy, like a tire going flat or a balloon suddenly deflating. I have to lay down and sometimes sleep for a couple of hours. I’ve checked my blood pressure when these attacks occur and it’s a bit low. When I awaken, it’s good. My cardiologist has suggested having a defibrillator implanted in case my heart suddenly stops. That’s just NOT gonna happen.
Yesterday evening, around 11pm, it happened again. I wasn’t sleepy when this happened…..insomnia…..well I quickly passed out in bed (not the same thing as drifting off to sleep). When I finally woke up it was 230pm the next day. I had been “out” for about 15 hours. I wasn’t hungry and my energy level was still kind of low. I didn’t get out of bed until about 6pm. It’s now 2am. I’m starting to get a little sleepy. I had a light dinner of rice and fish.
So as those of you here who are familiar with my story remember, I have made the decision not to violently harm myself, as in not hanging myself or using a gun, slitting my wrists, etc. My preferred method has been jumping, ideally from the Golden Gate. But I no longer live in the Bay Area or anywhere in California. So I have decided, that when the time was right, to simply stop taking my heart meds and allowing nature to take its course.
I often ask God (yes, I believe, please don’t disrespect me – I wouldn’t do that to you), to take me peacefully in my sleep. I have felt eliminating the meds might speed that along. Now, it seems, it may happen without ceasing medical assistance.
Medical studies done with those who have attempted (as opposed to committed) suicide say the statistics show people don’t want to die, they want the pain to stop. I’m afraid I don’t fit into that statistic. I DO want to die. I’m in unending emotional, not physical, pain. Not being bi-polar or schizophrenic, I can’t trace my depression to that sort of mental illness. Mine is a result of side effects of the meds I have taken for the last 6 years, following heart failure and open heart surgery. The depression is one of the known side effects. My circumstances have changed radically. I can’t work. I am isolated and alone. I have no one in my life. Indeed, who would want me?
So perhaps God is saying “yes” to my prayer. I am ready. I’m calm. But still very lonely.